Ambien.... Nightmares...??

Discussion in 'Fibromyalgia Main Forum' started by Maxine_CR, Mar 17, 2003.

  1. Maxine_CR

    Maxine_CR New Member

    I've taken Ambien before, and with great success, for an unrelated illness.

    I've been unable to sleep due to pain and general discomfort so, naturally, I tried it again.

    I had the WORST nightmares -- two nights in a row -- the types that keep you utterly wigged out all day long.

    Anyone else had that experience AFTER a CFIDS/FM diagnosis? I'm trying to wrap my feeble brain around the sleep issue....

    Thanks, in advance,

    -max-
  2. bre_ann

    bre_ann New Member

    but I definitely dreamed more while on it. I am taking Trazedone now.
  3. bejo

    bejo New Member

    I took ambian for a while to sleep.I didn't have nightmares but did have wierd dreams every night.I also didn't like the fact that nothing could wake me when I took it.I don't think a smoke detector going off would have woke me.I was just too drugged up but I never felt rested when I got up in the morning.So I quit taking it.It might not do everyone that way,this is just my experience with it.Meds work different on different people.
    bejo
  4. Megster

    Megster New Member

    Hi. I'm new to this board, and I don't know how much I'm going to be able to contribute as being at the computer fraggs (my word for fibrofog, I guess) me badly.

    Anyway, YES! Ambien gives me nightmares. I'm still trying to figure out a way to take it because it seemed initially like it was helping me sleep, but the combination of the nightmares and the increased night sweats are making me wonder. I called a pharmacist to ask about the nightmares, and he said that it is listed as only happening with about 3% of people, but that seems to be a consistant pattern with me...I get side effects from meds that most people don't. I'm currently trying breaking the 10mg tabs into thirds and also taking an herbal sleep formula (can't remember the name of it and have already been downstairs twice and forgot to get it both times!) but am still having nightmares/bizzar dreams. Oh, dear. Just realized that there's no way of spell checking this! THAT'S going to be a dragg! :) When I was taking 5 to 10mg per night, I was also experiencing increased daytime sleepiness and irritability, both things that I certainly don't need more of! I don't seem to be having any of those other symptoms on the lower dose, but after three nights where I felt like I got deep sleep for the first time in years, the nightmares came back. Trying for now to stick with it and see if it will go away. Will keep you posted, if you'd like.

    Meg